MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC TRACER POINTER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC TRACER POINTER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735317
Medical Device Problem Codes Application Program Problem (2880); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used during a catheter placement procedure.It was reported that the site went to register the patient using the tracer probe and they received a message in the software stating "instrument not verified.Hold instrument tip in verification divot until audible confirmation." the site tried to verify the instrument, even though it isn't required for disposable instruments, and it would not verify.They swapped out the probe with the navigation probe and were able to continue with the case.There was less than an hour delay in surgery.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
H3/h6: the tracer probe was returned and analyzed.Analysis found that the probe was not recognized when connected to a known good system and would not track.A check of the em interface showed that all three coils were normal.Codes b01, c02, and d02 are applicable.This regulatory report is being submitted due to retrospective review through capa 626390.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRACER POINTER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
200 medtronic drive
lafayette 80026
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
200 medtronic drive
lafayette 80026
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21349656
Report Number1723170-2025-00604
Device Sequence Number12726246
Product Code HAW
UDI-Device Identifier00763000588441
UDI-Public00763000588441
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model Number9735317
Device Catalogue Number9735317
Device Lot Number221122B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexFemale
Patient Weight37 KG